Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 29, 2006, 1:29 PM CDT for Stephenson County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2006, 1:29 PM CDT (18:29 UTC)
- Expired
- May 29, 2006, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Stephenson County, IL
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1988 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:45 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 29, 10:45 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1045 AM CDT FRI MAY 29 2006 .UPDATE... LATEST SATELLITE IMAGERY REVEALS GRAVITY WAVE MOVING EAST-SOUTHEAST ACROSS THE MO/IA BORDER. THIS HAS TRIGGERED CONVECTION IN FAR NORTHEAST KS...SOUTHEAST NE...NORTHWEST MO...AND SOUTHEAST IA. CU HAVE POPPED OVER NORTH CENTRAL CWA ...LINING UP WELL WITH THE RUC 500-700 OMEGA...BUT LATER ITERATIONS OF THIS FIELD HAVE LITTLE CONTINUITY. CONVECTIVE TEMPS IN THE LOW 90S SHOULD BE ATTAINABLE THIS AFTERNOON. MODIFIED SOUNDINGS SHOW THAT WHAT LITTLE CAP IS IN PLACE WILL ERODE. PLENTY OF INSTABILITY IN PLACE...BUT NO CLEAR TRIGGER AT THIS TIME. ENOUGH POSSIBILITIES IN PLACE BETWEEN PROPAGATING GRAVITY WAVE...WEAK CAPPING...AND SFC HEATING TO JUSTIFY INCREASE TO SLIGHT POPS THIS AFTERNOON ACROSS THE CWA. ..BARDOU.. && .PREVIOUS DISCUSSION... SYNOPSIS... UNSEASONABLY WARM WEATHER WILL CONTINUE MONDAY AS A COLD FRONT MOVES EAST FROM THE PLAINS. THIS COLD FRONT IS FORECAST TO BRING COOLER WEATHER THE SECOND HALF OF THE WEEK. && .DISCUSSION... AS OF 06Z...THE UKMET HAS A BETTER FEEL FOR THE LOCATION OF THE PLAINS FRONT THAN THE ETA (TOO SLOW) OR GFS (TOO FAST). SAID FRONT WILL BECOME MORE PARALLEL WITH THE UPPER FLOW WITH TIME WHICH WILL RESULT IN THE FRONT SLOWING DOWN CONSIDERABLY. AS A RESULT...WILL FOLLOW THE UKMET CLOSELY. MAY OR MAY NOT SEE ANY CONVECTION THIS AFTERNOON/EVENING IN THE SOUTHEAST THIRD OF THE CWFA. BETTER FORCING IS WEST OF THE CWFA BUT A WEAK VORT MAX IS PROGGED TO MOVE THROUGH THE AREA. BETTER PRECIP CHANCES ARRIVE LATE TONIGHT THROUGH WEDNESDAY EVENING AS THE FRONT APPROACHES THE AREA. BELIEVE THE UKMET HAS THE RIGHT IDEA IN STALLING THE FRONT DURING THE DAY TUESDAY BEFORE PUSHING IT THROUGH THE CWFA TUESDAY NIGHT/WEDNESDAY. GIVEN SLOW MOVEMENT OF THE FRONT...POTENTIAL IS THERE FOR LOCALLY HEAVY RAINFALL. AS FOR THE EXTENDED...(THURSDAY THROUGH SUNDAY)...DID NOT MAKE ANY CHANGES TO CURRENT FCST. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. BARDOU/08
Hazardous weather outlook, May 29, 5:00 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT MON MAY 29 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-301000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM WEATHER WILL AGAIN BE SEEN TODAY WITH TEMPERATURES IN THE UPPER 80S AND LOWER 90S. HEAT INDICES SHOULD PEAK IN THE 90 TO 95 DEGREE RANGE THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING EAST OF A KEOKUK IOWA TO STERLING ILLINOIS LINE. THE PROBABILITY THAT ANY STORM WOULD BECOME SEVERE IS LOW. TONIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA AFTER MIDNIGHT...WITH THE BEST CHANCES WEST OF THE MISSISSIPPI. IF ANY STORMS WOULD BECOME SEVERE...THE BEST CHANCES WOULD BE WEST OF A OELWEIN TO OTTUMWA LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY THROUGH WEDNESDAY NIGHT. THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE BEST CHANCES TUESDAY NIGHT INTO WEDNESDAY. THERE IS A POTENTIAL FOR SEVERE STORM DEVELOPMENT ON BOTH TUESDAY AND WEDNESDAY. HOWEVER...THE SEVERE CHANCES WILL BE HIGHLY DEPENDENT UPON AVAILABLE MOISTURE AND DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:13 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.